MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Visual Impairment (2138)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the device was not available; therefore, product testing on the actual device could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.As part of the device history records review, the sterilization records for this lot were reviewed and the device was sterilized and released according to the product's acceptance criteria.A complaint history review was completed.The electronic complaint system was searched for lot 123779.There were no similar issues reported for this lot #.A review of the device labeling was completed.Endophthalmitis and decreased/impaired vision are identified in the labeling as known inherent risks of cataract/trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Endophthalmitis is an inherent risk of any ocular surgery and the etiology of the infection in this case is not known.Based on the results of the investigation, no quality product deficiency was identified.As reported- the facility's sterilizer was not working at the time, and the facility was "flashing all reusable surgical instruments." based on the information received and the investigation findings, the facility¿s lack of a functioning sterilizer (at that time) likely contributed to the reported event.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that following uneventful right eye cataract plus trabecular micro bypass stent system procedure, the patient presented on post-op day one (1) with endophthalmitis associated with decreased visual acuity.Per report, the patient was referred to a specialist.The report noted that the facility's sterilizer was not working at the time, and the facility was "flashing all reusable surgical instruments." additional information has been requested.

Brand Name
ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key9555681
Report Number2032546-2020-00003
Device Sequence Number3403519
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberG2-M-IS
Device Lot Number123779
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2019
Initial Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Date Report Sent to FDA01/01/2005